1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Concerned about injection sites

Discussion in 'Ask A Question' started by Geminigirl, Mar 3, 2022.

  1. Geminigirl

    Geminigirl Type 2 · Well-Known Member

    Messages:
    123
    Likes Received:
    43
    Trophy Points:
    68
    Hi all.

    I have recently been changed from Semeglee x1 Insulin injections daily plus Gliclazide and Forxiga to 2x daily Humulin M3 mixed Insulin injections plus the Forxiga but dropped the Glic as i'm making very little Insulin myself.

    It looks encouraging so far but apart from the odd mark or small bruise I couldn't really see after injecting the Semeglee I have noticed now with the Hululin M3 I can clearly see a little pink dot for each jab and my tummy resembles a grid! It isn't sore and doesn't itch and no large area or lumps...just this tiny pink dotting like someone marked me with a fine nib pen.

    Is that okay or should I speak to the Diabetic Clinic? Otherwise i'm fine and am not likely to bare my tum so it doesn't really matter as such. Though I "feel" the jabs a bit more..msame guage needles but am finding the pen a bit stiff compared to the other. I am making sure to mix it up as shown first by rolling the pen.

    Thanks in advance.
     
  2. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,788
    Likes Received:
    3,041
    Trophy Points:
    198
    Personally, I would, just in case. On the plus side I guess it means that you will be able to avoid overusing your injection sites. It may well be a known feature of that insulin or just of injecting in general, but it won't take a moment for the DN to reassure you if that's the case.

    On the other hand, maybe you'll get lots of posters saying that it happens to them too, and you won't need to bother.

    Good luck.
     
  3. Geminigirl

    Geminigirl Type 2 · Well-Known Member

    Messages:
    123
    Likes Received:
    43
    Trophy Points:
    68
    Thankyou. I am speaking to her on Monday so i'll ask her. Thanks for your advice.
     
  4. d1rebetic

    d1rebetic Type 2 · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    23
    Hiya Gem',

    I started on Insulin some 4 years ago and also experienced the red wheals, itching and even swollen injection sites.

    I was told by my Diabetic nurse that this was an indication of me being allergic to something in the injected mixture, but not the Insulin. As you probably know the amount of Insulin in any one jab is small in comparison to the total liquid injected. It is that suspension material that can cause the allergic reaction. The only way around it is to try other brands or types of injection. It took about 4 try's to get one that didn't cause the reaction.
    I'm so sorry I don't remember all the ones tried except the one one I am now on, which causes no reaction is 'Insuman Comb 25'.

    I hope this might help in some way.

    Good luck,

    Chris
     
    • Informative Informative x 1
  5. Geminigirl

    Geminigirl Type 2 · Well-Known Member

    Messages:
    123
    Likes Received:
    43
    Trophy Points:
    68
    Hi Chris, thankyou very much.
    It has settled right down now and after 3-4 days fades away.
    It was little red dots rather than welts etc which sounds horrible.
    I am still increasing my units and it hasn't got worse so I think my skin is used to it now.
    I am a bit shocked I started on 5 units x2 daily and am now on 18x2 but started low and built up gradually.
    It looks like I might need 18 am and 20 pm as I wake up higher than my target but am getting there.
    Thankyou for your kind advice...this is a real learning curb for me.
     
  6. Sarahlouxoxo

    Sarahlouxoxo · Member

    Messages:
    19
    Likes Received:
    7
    Trophy Points:
    3
    I’m getting this with Lantus, it hurts when I inject it and I end up with a lump which itches and turns into a bruise, I was only diagnosed in January so I have no comparison all I know is I never have this issue with my Novorapid but I obviously inject much smaller amounts of that at any one go.
     
  7. Geminigirl

    Geminigirl Type 2 · Well-Known Member

    Messages:
    123
    Likes Received:
    43
    Trophy Points:
    68
    Ow, that sounds sore!
    I think my technique is improving but I still bruise occasionally.
    I think I need to try legs as well because tbh i'm worried anout repeating the pattern too much on my belly.
    My friend gets 3 weeks worth each side but I can't seem to. Perhaps i'm leaving too big a space?
    I hope you get it sorted out.
    I have to say since my care moved from GP/DN to the Diabetes and Endocrinolgy clinic at my hospital I have had a lot more support.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook